# SDR CA150505001

- Difficulty date: April 26, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bell 430
- Engine: Allsn 250C40B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Sun Gear
- Part number: 430040116101
- Condition: Faulty
- Location: Main Rotor
- Stage of operation: LD
- How discovered: O
- Nature of condition: R, F
- Precautionary procedure: O

## Discrepancy

(CAN) FINDINGS BY STEPS OF OCCURRENCE: A CRACK SOUND DURING HOVER HEARD BY EVERYONE INCLUDING PASSENGERS.  BOTH ENGINES NP POWER TURBINE RPM REACHED TO PERCENT 119.6, NR RPM PERCENT 119.7.  DURING HARD LANDING, CROSS-TUBES BENT AND AFT FUSELAGE TOUCHED THE GROUND.  SOME DISTORTION OBSERVED ON THE BODY NEAR THE TAILBOOM ATTACHMENT AREA. ENGINES ROTATED BY HAND FROM POWER TURBINES NOTHING ABNORMAL NOTED. TRANSMISSION ROTATED BY HAND FROM T/R BLADES NO STRAIN TO TURN AND NO ABNORMAL SOUND NOTED.  ENGINES CHIP DETECTORS INSPECTED NO METALS FOUND. TRANSMISSION BOTTOM CHIPS DETECTORS INSPECTED MINOR METALS PARTICLES OBSERVED.  ENGINES OILS DRAINED FOR ANALYSIS , NO ABNORMAL APPEARANCES NOTED. TRANSMISSION OIL DRAINED FOR ANALYSIS. COLOR WAS DARK BLUE AS IF METAL CONTAMINATED.
